Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 121, NWS Jacksonville, FL

June 17, 2015Atkinson County, Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 2015, 4:52 PM EDT for Atkinson County, Coffee County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2015, 4:52 PM EDT (20:52 UTC)
Expired
Jun 17, 2015, 5:30 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Atkinson County, GA, Coffee County, GA

The radar

The Moody AFB radar (KVAX), 61 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:47 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 17, 2:47 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT WED JUN 17 2015

.NEAR TERM.../THROUGH THURSDAY/...

WEAK SURFACE HIGH PRESSURE WILL BE JUST TO THE EAST...WITH AN UPPER
RIDGE OVERHEAD THIS PERIOD.

ISOLATED TO SCATTERED SHOWERS AND STORMS CAN BE EXPECTED THIS
AFTERNOON AND EVENING...MAINLY INLAND AS THE EAST COAST SEA BREEZE
IS PUSHING WEST.

MOISTURE WILL CONTINUE TO INCREASE FROM THE SOUTH...WHICH WILL
CAUSE AN INCREASE IN HEAT INDICES FOR THURSDAY...IN ADDITION TO
GREATER PRECIPITATION COVERAGE. ANOTHER HEAT ADVISORY MAY BE
NEEDED FOR THURSDAY...POSSIBLY COVERING MORE OF THE REGION.

&&

.SHORT TERM...FRIDAY AND SATURDAY...UPPER RIDGE SHIFTS A LITTLE EAST
AND AN INCREASE IN MOISTURE WILL PRODUCE MORE DIURNAL SHOWERS AND
THUNDERSTORMS. SEASBREEZES SHOULD MERGE LATE DAY CLOSER TO THE EAST
COAST WITH A LIGHT WESTERLY STEERING FLOW. TEMPERATURES WILL REMAIN
ABOVE NORMAL WITH HIGHS MOSTLY IN THE MID TO UPPER 90S WITH HEAT
INDICES NEAR ADVISORY LEVELS.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY...UPPER RIDGE WILL WEAKEN
SUNDAY AND MONDAY AS UPPER SHORT WAVE TROUGH MOVES BY TO THE NORTH
TOWARDS THE MID ATLANTIC STATES. A SW STEERING FLOW AND INCREASE IN
MOISTURE WILL PRODUCE NEAR CLIMO POPS IN THE FORM OF AFTERNOON AND
EVENING THUNDERSTORMS REACHING THE EAST COAST LATE DAY. UPPER RIDGE
BUILDS BACK ACROSS CENTRAL GA TUESDAY AND WEDNESDAY. ABUNDANT
MOISTURE TRAPPED NEAR THE RIDGE WILL KEEP DAYTIME POPS NEAR
CLIMO(40%) INLAND AS SEABREEZES MOVE WELL INLAND. A WEAK WIND
PROFILE WILL RESULT IN SLOW MOVING STORMS PRODUCING LOCALLY HEAVY
RAINFALL OVER THE INTERIOR. TEMPERATURES WILL REMAIN ABOVE NORMAL
THROUGH THE PERIOD WITH NEAR AVERAGE RAIN CHANCES.

&&

.AVIATION...

PREVAILING VFR CONDITIONS ARE EXPECTED THIS 18Z TAF PERIOD. THE
EXCEPTIONS WILL BE THE POTENTIAL FOR SHOWERS/STORMS AT KGNV THIS
AFTERNOON AND EVENING...AND A PERIOD OF LIGHT FOG AT KGNV/KVQQ
EARLY THURSDAY MORNING.

&&

.MARINE...

A BROAD RIDGE OF HIGH PRESSURE WILL BE EAST OF THE REGION INTO THE
WEEKEND...LEADING TO A GENERAL SOUTHERLY FLOW.

RIP CURRENTS: LOW RISK THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  99  74  97 /  30  30  20  30
SSI  78  92  78  91 /   0  10  10  30
JAX  73  96  76  97 /  10  20  10  40
SGJ  76  92  76  91 /   0  10  10  20
GNV  73  96  74  96 /  30  30  20  30
OCF  74  96  75  94 /  30  30  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR BAKER-COLUMBIA-
     GILCHRIST-HAMILTON-SUWANNEE.

GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...NONE.
&&

STRUBLE/ZIBURA
Hazardous weather outlook, Jun 17, 4:27 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
427 AM EDT WED JUN 17 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-181100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
427 AM EDT WED JUN 17 2015

...HEAT ADVISORY FOR SOUTHEAST GEORGIA AND PORTIONS OF THE
SUWANNEE RIVER VALLEY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

HIGH TEMPERATURES WILL NEAR 100 DEGREES INLAND WITH HEAT INDEX
READINGS BETWEEN 100 AND 112 DEGREES. A HEAT ADVISORY IS IN
EFFECT FOR SOUTHEAST GEORGIA AND PORTIONS OF THE SUWANNEE RIVER
VALLEY WHERE THE HIGHEST HEAT INDICES OF 108 TO 112 DEGREES ARE
EXPECTED THIS AFTERNOON.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ALONG
AND WEST OF A WAYCROSS TO OCALA LINE. A FEW STRONG THUNDERSTORMS
CAPABLE OF GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HOT TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WEEK WITH
HEAT INDEX VALUES NEAR 105 DEGREES.

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 17, 3:44 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 PM EDT WED JUN 17 2015

GAZ135-172030-
APPLING GA-
344 PM EDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN APPLING COUNTY UNTIL
430 PM EDT...

AT 344 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF SURRENCY...MOVING NORTHEAST AT 5 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
APPLING COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3190 8219 3190 8214 3191 8213 3189 8214
      3189 8211 3186 8212 3183 8206 3182 8209
      3180 8209 3180 8211 3178 8209 3177 8209
      3177 8213 3171 8213 3182 8230 3192 8224
TIME...MOT...LOC 1944Z 217DEG 7KT 3183 8217

SHULER
Special weather statement, Jun 17, 4:17 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EDT WED JUN 17 2015

GAZ132-149-172100-
ATKINSON GA-COFFEE GA-
417 PM EDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON AND SOUTHERN COFFEE
COUNTIES UNTIL 500 PM EDT...

AT 416 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PEARSON. THIS STORM WAS NEARLY STATIONARY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...PEARSON...WILLACOOCHEE AND AXSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3153 8308 3149 8262 3128 8265 3128 8270
      3123 8270 3122 8269 3119 8267 3119 8305
      3123 8305 3128 8303 3131 8306
TIME...MOT...LOC 2016Z 195DEG 4KT 3127 8283

SHULER
Special weather statement, Jun 17, 4:20 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 PM EDT WED JUN 17 2015

GAZ136-172100-
WAYNE GA-
420 PM EDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL 500 PM
EDT...

AT 419 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JESUP. THIS STORM WAS NEARLY STATIONARY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JESUP...GARDI...ODUM AND DOCTORTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3179 8199 3179 8196 3176 8194 3175 8191
      3173 8191 3171 8188 3167 8185 3165 8181
      3166 8181 3163 8177 3161 8177 3161 8175
      3160 8175 3161 8174 3158 8170 3156 8170
      3154 8167 3150 8165 3151 8207 3182 8202
TIME...MOT...LOC 2019Z 249DEG 3KT 3158 8184

SHULER
Special weather statement, Jun 17, 4:26 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT WED JUN 17 2015

GAZ151-172115-
PIERCE GA-
426 PM EDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR PIERCE COUNTY UNTIL 515 PM EDT...

AT 426 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BLACKSHEAR. THIS STORM WAS NEARLY STATIONARY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BLACKSHEAR...PATTERSON...OFFERMAN...BRISTOL AND SUNNYSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3147 8216 3148 8209 3147 8206 3145 8205
      3141 8206 3138 8204 3127 8210 3125 8214
      3122 8215 3122 8231 3129 8238 3143 8236
      3144 8233 3145 8233 3147 8230 3148 8230
      3152 8222
TIME...MOT...LOC 2026Z 193DEG 3KT 3129 8221

SHULER
Special weather statement, Jun 17, 4:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EDT WED JUN 17 2015

FLZ040-172100-
MARION FL-
431 PM EDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
500 PM EDT...

AT 431 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF WILLISTON...MOVING NORTHWEST AT 10 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
FLEMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2922 8240 2947 8240 2947 8224 2921 8224
TIME...MOT...LOC 2031Z 159DEG 8KT 2930 8231

ZIBURA
Special weather statement, Jun 17, 4:45 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT WED JUN 17 2015

GAZ134-135-172130-
BACON GA-APPLING GA-
445 PM EDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACON AND CENTRAL APPLING
COUNTIES UNTIL 530 PM EDT...

AT 444 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SURRENCY...MOVING SOUTHWEST AT 10 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BAXLEY...ALMA...SURRENCY AND NEW LACY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3189 8212 3190 8211 3186 8212 3183 8206
      3180 8211 3177 8209 3177 8213 3157 8213
      3156 8215 3152 8213 3148 8218 3149 8227
      3149 8230 3147 8230 3145 8233 3143 8240
      3164 8251 3191 8213
TIME...MOT...LOC 2044Z 049DEG 7KT 3168 8220

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:29 AM EDTHeat AdvisoryJAXBaker, Gilchrist, Suwannee17 hr
Jun 17, 4:31 PM EDTSpecial Weather StatementJAXMarion29 min
Jun 17, 5:27 PM EDTSpecial Weather StatementJAXSuwannee18 min
Jun 17, 6:11 PM EDTSpecial Weather StatementJAXSuwannee49 min
Jun 17, 6:12 PM EDTSpecial Weather StatementJAXAlachua48 min
Jun 17, 7:13 PM EDTSpecial Weather StatementJAXUnion32 min
Jun 17, 7:14 PM EDTSpecial Weather StatementJAXBradford31 min
Jun 17, 7:32 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Union58 min
Jun 17, 3:04 PM EDTSpecial Weather StatementJAXClinch41 min
Jun 17, 3:36 PM EDTSpecial Weather StatementJAXAtkinson39 min
Jun 17, 3:39 PM EDTSpecial Weather StatementJAXWayne51 min
Jun 17, 3:44 PM EDTSpecial Weather StatementJAXAppling46 min
Jun 17, 4:17 PM EDTSpecial Weather StatementJAXAtkinson43 min
Jun 17, 4:20 PM EDTSpecial Weather StatementJAXWayne40 min
Jun 17, 4:26 PM EDTSpecial Weather StatementJAXPierce49 min
Jun 17, 4:39 PM EDTSevere Thunderstorm WarningJAXPierce51 min
Jun 17, 4:45 PM EDTSpecial Weather StatementJAXAppling, Bacon45 min
Jun 17, 4:51 PM EDTSevere Thunderstorm WarningJAXWayne24 min
Jun 17, 5:07 PM EDTSevere Thunderstorm WarningJAXBrantley, Pierce, Ware38 min
Jun 17, 5:12 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon48 min
Jun 17, 5:21 PM EDTAreal Flood AdvisoryJAXPierce84 min
Jun 17, 5:55 PM EDTSpecial Weather StatementJAXWare50 min
Jun 17, 6:05 PM EDTSevere Thunderstorm WarningJAXBacon, Coffee, Jeff Davis55 min
Jun 17, 6:44 PM EDTSpecial Weather StatementJAXClinch46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.